GA

Make sure you know about all recalls & keep your family safe, Subscribe Free via email

Enter your email address Or Click on FeedBurner Icon (Right) to subscribe via Your News Reader. Your Email is never shared:

Delivered by FeedBurner

Friday, March 21, 2008

American Health Packaging Recalls Heparin Sodium Vial Products as Part of Broader Baxter Recall

American Health Packaging Announces a Recall of Approximately 1,400 Units of Heparin Sodium Vial Products as Part of Broader Baxter Recall
Units for Pharmacy Automated Equipment Part of Broader Recall

Contact:
Michael N. Kilpatric
610-727-7118

FOR IMMEDIATE RELEASE -- Valley Forge, PA -- March 20, 2008 --- American Health Packaging (AHP), a subsidiary of AmerisourceBergen Corporation (NYSE:ABC), today announced a voluntary recall of 1,421 units (25 vials per unit) of 10000 USP units/ml heparin sodium injection 1ml vials as part of the broader February 29, 2008 recall of Heparin products made by Baxter Healthcare Corporation. The vials were manufactured by Baxter and then placed by AHP into individually labeled bags for use in pharmacy automation equipment. The AHP packages where sold to five hospitals in Georgia and California, all of whom were notified of the recall earlier this month. Baxter Healthcare will reimburse AHP for the recalled product.

The recalled products are APS HEPARIN 10MU/ML (10000 USP units/ml) 1ml SDV 25UD (bag) NDC # 00641-0410-25, lot numbers 074155, 073089, 073391, 073613, 070095A, 073712, 072907, 073454, 070095D and APS HEPARIN SDV 10MU (10000 USP units/ml) 1ml 25UD (box and rod) NDC # 00641-0410-25, lot numbers 070095B, 070095C, 068286, 067755. AHP instructed customers to return any and all of these product lots remaining in inventory.

This recall was initiated due to the Baxter Healthcare’s recall which stated, "…voluntary recall of Heparin Sodium Injection to include all lots of single and multi-dose vial products, due to an increase in reports of adverse patient reactions including abdominal pain, burning sensation, chest pain, diarrhea, dizziness, drug ineffectiveness, dyspepsia, dyspnia, erythema, flushing, headache, hyperhidrosis, hypoesthesia, hypotension, including profound and refractory hypotension, increased lacrimation, loss of consciousness, malaise, nausea, pallor, palpitations, paresthesia, paresthesia (oral), pharyngeal adema, restlessness, vomiting/retching, stomach discomfort, tachycardia, thirst, trismus, and unresponsiveness to stimuli. The reports of profound and refractory hypotension usually occur with the first few minutes of bolus administration."

This recall is being made with the knowledge of the Food and Drug Administration. Heath care professionals with questions about the AHP packages should contact Richard J. Augustine at 1-800-707-4621. To report adverse drug events or for information on the Baxter Healthcare recall of all Heparin Sodium Injection products, please contact Baxter Healthcare at 1-800-667-0959.


tag: , , , ,

0 comments: